MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAF-T WING BLOOD COLLECTION AND INFUSION SE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO SAF-T WING BLOOD COLLECTION AND INFUSION SE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 982112D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.One sample was received in used conditions, within its original sealed package inside a plastic bag.The returned sample was visually inspected to 12" to 16: and normal conditions of illumination.No damage or broke components were found in the returned sample.The product sample met all specifications.The reported issue was not confirmed.The root cause of the reported issue could not be determined.No corrective actions are required since the customer complaint was not confirmed.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the device hub was bending or breaking, which happens after multiple usages.Also, there was a report of the butterfly needle sets exploding.The rubber stopper prevented blood from coming out when there is not a tube pressed into the needle for filling.No patient injury was reported.

Brand Name
JELCO SAF-T WING BLOOD COLLECTION AND INFUSION SE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15327212
Report Number3012307300-2022-16986
Device Sequence Number17486567
Product Code FMI
UDI-Device Identifier20351688081756
UDI-Public20351688081756
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K895705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2026
Device Model Number982112D
Device Catalogue Number982112D
Device Lot Number4110214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown